Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at May 21, 2021, 8:27 PM MDT for Sheridan County, Nebraska. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2021, 8:27 PM MDT (02:27 UTC)
- Expired
- May 21, 2021, 8:45 PM MDT
- In force
- 18 min
- Issued by
- NWS North Platte, NE
County Sheridan County, NE
The radar
The Rapid City radar (KUDX), 143 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 2.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 450 m²/s²
- 0-3 km storm-relative helicity
- 741 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.4
The text
As transmitted.
960
WWUS83 KLBF 220227
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
827 PM MDT Fri May 21 2021
NEZ004-220245-
Sheridan NE-
827 PM MDT Fri May 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERIDAN COUNTY
UNTIL 845 PM MDT...
At 827 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Hay Springs, moving north at 50 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Pine Ridge, Intersection of Beaver Creek Road and White Clay Creek
Road, Intersection of Highway 87 and Craven Creek Road, Intersection
of Highway 87 and Larabee Road, Mount Maria and Metcalf State
Wildlife Management Area.
This includes Highway 20 between mile markers 74 and 88.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
the Panhandle of Nebraska.
LAT...LON 4299 10236 4268 10254 4271 10278 4278 10277
4279 10279 4300 10279
TIME...MOT...LOC 0227Z 201DEG 43KT 4281 10266
$$
SnivelyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at May 21, 5:31 PM MDT, 2 hours 56 minutes earlier.
Area forecast discussion, May 21, 5:31 PM MDT, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service North Platte NE 631 PM CDT Fri May 21 2021 .SHORT TERM...(This evening through Saturday night) Issued at 221 PM CDT Fri May 21 2021 Today the CWA remains with an upper level low to its west and a high pressure system to its east. At the sfc, there is an inverted trough over eastern WY that will move into the area with an accompanied frontal boundary and be the initiator for storms this evening. Also, there continues to be southeasterly flow which is advecting Gulf moisture into the state with PWATs reaching ~1-1.5". Given the abundance of moisture, it is possible for up to an inch of rainfall, especially in Sheridan county which the models agree will see the heaviest amounts. Additionally, if there are any slow moving storms, they may end up causing some areas of heavier rainfall. The area of concern for tonight is primarily the Panhandle and western Sandhills as here some of these storms may turn severe. Both the RAP and HRRR are showing SCP around 4-6 in the Panhandle where there are steep lapse rates (~8-9deg/km) and about 1000 J/kg of MUCAPE. There is also some decent 0-6km bulk shear near 40kts or so. As such, expecting some supercells to develop with the primary concerns being hail, strong winds, and locally heavy rainfall. As with previous fcsts, expecting most of the storms to stay west of HWY 83. Storms are expected again tomorrow afternoon and evening, with the area of concern again being the Panhandle and Sandhills. There is strong FGEN at 850 and 700mb, which is expected to be the basis for these storms, as the moisture advection continues from the SSE. There is a chance tomorrow night as well for up to an inch of rainfall over the northern Sandhills, and locally heavier amounts if storms stall out over an area. The severe threat is being monitored as there seems to be ample 0-6km bulk shear (40-50kts) and over 60kt winds at 700mb. ATTM the main concern is heavy rainfall and strong winds, but this will continue to be evaluated with new model runs. .LONG TERM...(Sunday through Friday) Issued at 221 PM CDT Fri May 21 2021 The potential for storms will return again Sunday evening and into the overnight. Into the day Sunday, the closed upper level low will move over the Rockies and lift northeastward to the WY/Nebraska border. By this time, it is expected to have developed an associated sfc cold front due to some lee FGEN IVO the Rockies. This will be the main initiator for storms, along with support from a small upper level jet. At this time, the region will still be in southeasterly flow at the surface, and receiving a good amount of moisture from the Gulf, resulting in PWAT values near 1-1.5". Given the lift provided, and the ample moisture via advection, there is potential for some localized areas of heavy rainfall (near 1+") or more. Additionally, there is a chance that some of these storms may become severe, with the biggest area of concern being the Panhandle and western Sandhills ATTM. There is looking to be near 70kts of 0-6 km of bulk shear, steep lapse rates, and moderate DCAPE...all which would support the storms turning severe. The severe potential will continue to be monitored through the weekend. The front seems to stall out in eastern Nebraska, and may linger for a few days. No present wx impacts are detected, but something to keep an eye on as confidence in location is low. Into the early morning Monday, winds will shift to southwesterly, pushing storms northeastward and bringing some drier SW air into western Neb. This will help fend off storms and keep skies clear through Tuesday. As this low treks into Canada by Wednesday, the Plains will be left in an area of ridging at upper levels, with a sfc high pressure system working its way through from the northwest. This will bring moisture advection back into the area, and increase PWATs once again. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 631 PM CDT Fri May 21 2021 Multiple aviation weather concerns exist for western Nebraska, including thunderstorms and gusty winds this evening, low ceilings overnight into the morning, and another round of precipitation for Saturday. The ongoing strong south/southeast winds will continue into the early overnight hours with frequent gusts over 30 kts. Once surface speeds begin to wane, low level wind shear conditions will likely arise, then subside by daybreak. Scattered thunderstorms will affect the panhandle and western terminals (KOGA to KVTN) this evening, with some being capable of large hail and wind gusts 40+ kts. A stratus deck will also build into the area to coincide with the lighter surface winds. Most terminals will drop to MVFR or IFR ceilings. Northern terminals (KVTN) may remain in stratus for much of Saturday, while southern terminals (KLBF) will break mid-morning with increasing thunderstorm chances heading into the afternoon. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Meltzer/Sinclair LONG TERM...Meltzer/Sinclair AVIATION...Snively
Hazardous weather outlook, May 21, 2:14 PM MDT, 6 hours 13 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 314 PM CDT Fri May 21 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-222015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 314 PM CDT Fri May 21 2021 /214 PM MDT Fri May 21 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms are possible late this afternoon and tonight, mainly west of highway 83. Strong to severe storms are possible west of highway 61 from Merriman to Imperial. Some storms may contain very large hail, 2 inches or greater in diameter, damaging winds and locally heavy rainfall which may cause flooding in some areas. There is also the potential for isolated tornado development and this would be most likely across the Panhandle early this evening. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Strong to severe storms are possible across most of the outlook area on Saturday afternoon into Saturday night. The greatest threat for severe storms is west of a line from Valentine to North Platte. Large hail, damaging winds and localized heavy rain are the main threats. Severe storms are possible once again on Sunday. At this time, the main severe threats are uncertain. Thunderstorms are possible Wednesday and Thursday. The potential for severe weather across western and north central Nebraska is uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed in the eastern Nebraska Panhandle this evening. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, May 21, 4:47 PM MDT, 3 hours 40 minutes before
Special Weather Statement
National Weather Service North Platte NE
447 PM MDT Fri May 21 2021
NEZ004-212330-
Sheridan NE-
447 PM MDT Fri May 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERIDAN COUNTY
UNTIL 530 PM MDT...
At 446 PM MDT, Doppler radar was tracking a strong thunderstorm over
Hay Springs, moving north at 50 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hay Springs, White Clay, Pine Ridge, Intersection of Highway 87 and
Craven Creek Road, Metcalf State Wildlife Management Area,
Intersection of Beaver Creek Road and White Clay Creek Road,
Intersection of Highway 87 and Larabee Road, Mount Maria,
Intersection of Highway 87 and Antelope Road and Walgren Lake State
Recreation Area.
This includes Highway 20 between mile markers 74 and 87.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
the Panhandle of Nebraska.
LAT...LON 4300 10238 4251 10265 4255 10277 4278 10277
4279 10279 4300 10279
TIME...MOT...LOC 2246Z 199DEG 42KT 4267 10271
NMJSpecial weather statement, May 21, 5:57 PM MDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service North Platte NE
557 PM MDT Fri May 21 2021
NEZ004-220030-
Sheridan NE-
557 PM MDT Fri May 21 2021
...SPECIAL WEATHER STATEMENT...
At 557 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hay Springs, moving north at 55 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Rushville, Hay Springs, White Clay, Pine Ridge, Intersection of
Highway 87 and Craven Creek Road, Metcalf State Wildlife Management
Area, Intersection of Beaver Creek Road and White Clay Creek Road,
Intersection of Highway 87 and Larabee Road, Mount Maria,
Intersection of Highway 87 and Antelope Road and Walgren Lake State
Recreation Area.
This includes Highway 20 between mile markers 74 and 91.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
the Panhandle of Nebraska.
LAT...LON 4300 10227 4243 10264 4245 10277 4278 10277
4279 10279 4300 10279
TIME...MOT...LOC 2357Z 191DEG 49KT 4277 10274
NMJSpecial weather statement, May 21, 6:28 PM MDT, 1 hour 59 minutes before
Special Weather Statement National Weather Service North Platte NE 628 PM MDT Fri May 21 2021 NEZ004-220115- Sheridan NE- 628 PM MDT Fri May 21 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERIDAN COUNTY UNTIL 715 PM MDT... At 627 PM MDT, Doppler radar was tracking a strong thunderstorm near Rushville, moving north at 50 mph. Nickel size hail will be possible with this storm. Locations impacted include... Rushville, White Clay, Clinton, Pine Ridge, Intersection of Highway 87 and Craven Creek Road, Intersection of Highway 87 and Larabee Road and Mount Maria. This includes the following highways... Highway 20 between mile markers 84 and 103. Highway 250 between mile markers 46 and 48. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for the Panhandle of Nebraska. LAT...LON 4300 10214 4265 10232 4270 10262 4300 10257 TIME...MOT...LOC 0027Z 192DEG 42KT 4276 10244 NMJ
Special weather statement, May 21, 8:04 PM MDT, 23 minutes before
Special Weather Statement
National Weather Service North Platte NE
804 PM MDT Fri May 21 2021
NEZ004-220230-
Sheridan NE-
804 PM MDT Fri May 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERIDAN COUNTY
UNTIL 830 PM MDT...
At 803 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hay Springs, moving north at 50 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Hay Springs, White Clay, Pine Ridge, Intersection of Highway 87 and
Craven Creek Road, Metcalf State Wildlife Management Area,
Intersection of Beaver Creek Road and White Clay Creek Road,
Intersection of Highway 87 and Larabee Road, Intersection of Highway
87 and Antelope Road and Walgren Lake State Recreation Area.
This includes Highway 20 between mile markers 74 and 85.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
the Panhandle of Nebraska.
LAT...LON 4300 10243 4248 10266 4249 10278 4278 10277
4279 10279 4300 10279
TIME...MOT...LOC 0203Z 201DEG 43KT 4264 10275
SnivelySpecial weather statement, May 21, 8:27 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
827 PM MDT Fri May 21 2021
NEZ004-220245-
Sheridan NE-
827 PM MDT Fri May 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERIDAN COUNTY
UNTIL 845 PM MDT...
At 827 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Hay Springs, moving north at 50 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Pine Ridge, Intersection of Beaver Creek Road and White Clay Creek
Road, Intersection of Highway 87 and Craven Creek Road, Intersection
of Highway 87 and Larabee Road, Mount Maria and Metcalf State
Wildlife Management Area.
This includes Highway 20 between mile markers 74 and 88.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
the Panhandle of Nebraska.
LAT...LON 4299 10236 4268 10254 4271 10278 4278 10277
4279 10279 4300 10279
TIME...MOT...LOC 0227Z 201DEG 43KT 4281 10266
SnivelyThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 6:28 PM MDT | Special Weather Statement | LBF | Sheridan | 47 min |
| May 21, 8:04 PM MDT | Special Weather Statement | LBF | Sheridan | 26 min |
| May 21, 9:25 PM MDT | Special Weather Statement | LBF | Garden | 35 min |
| May 21, 11:37 PM MDT | Special Weather Statement | LBF | Deuel | 38 min |
| May 22, 3:09 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 51 min |
| May 22, 3:58 PM MDT | Special Weather Statement | LBF | Arthur, Garden | 47 min |
| May 22, 4:16 PM MDT | Special Weather Statement | LBF | Thomas | 44 min |
| May 22, 4:31 PM MDT | Flash Flood Warning | LBF | Frontier | 3 hr |
| May 22, 4:38 PM MDT | Special Weather Statement | LBF | Frontier | 52 min |
| May 22, 5:06 PM MDT | Special Weather Statement | LBF | Arthur, Grant | 39 min |
| May 22, 5:46 PM MDT | Special Weather Statement | LBF | Hooker | 44 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.